Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Is there any treatment to reverse the side effects of Danazol that was taken for fibroadenoma treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi,

Is there any treatment to reverse side-effects of Danazol, which was taken for fibroadenoma treatment? The lump did not disappear and had to be excised. However, there were other side-effects such as increase of facial hair, acne on face and reduced breast size?
Posted Sat, 15 Sep 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 11 hours later
Dear XXXXXXX
Thanks for writing in. Danazol has androgenic activity similar to testosterone. It antagonizes estrogenic activity and hence helpful in estrogen dependent conditions like fibrocystic breast disease. Side effects of danazol include weight gain, acne, hoarseness of voice changes, abnormal body hair, vaginal dryness or decreased breast size. Danazol should have been stopped at the first instance of noticing these problems. If its continued despite these problems, the side effects tend to persist even after the drug has been stopped. Some of the symptoms may not be reversible even when drug administration is stopped. Due to these limitations, danazol is not used commonly and definitely not beyond six months continuously.
There is no single drug which can reverse these side effects of danazol. Other causes of this symptom complex like PCOD will have to be ruled out. Your androgen levels (testosterone, DHEAS, 17 hydroxy progesterone) need to be checked. If they are high antiandrogens can be prescribed. If all the investigations are normal, then you have to consult a cosmetologist for the treatment of these symptoms. I understand your concerns but there is no single drug which can reverse these androgenic side effects completely. You require hormonal evaluation and consultation with a cosmetologist. I'm pretty confident that with proper treatment you will have significant improvement in all these symptoms.
Thanks once again. If you have nay more doubts get back to me.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor